MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP; INSTRUMENT, BIOPSY
Model Number DJ3513X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that the needle broke off and was left in the patient's left ilium.Verbatim: the needle broke off in the patient¿s left ilium.The tip which was left in situ measured approximately 7mm x 2mm on xray.The decision was made to leave it in place since attempting to remove it from the hip would be more invasive.This is the second one i am aware of now (the other was (b)(6) of 2021).Patient has remainder of needle in their bone and surgical removal would cause more harm than leaving there.Confidence in provider, product and health system has decreased for this patient and their guardians.
 
Event or Problem Description
It was reported by the customer that the needle broke off and was left in the patient's left ilium.Verbatim: the needle broke off in the patient¿s left ilium.The tip which was left in situ measured approximately 7mm x 2mm on xray.The decision was made to leave it in place since attempting to remove it from the hip would be more invasive.This is the second one i am aware of now (the other was (b)(6) 2021.Patient has remainder of needle in their bone and surgical removal would cause more harm than leaving there.Confidence in provider, product and health system has decreased for this patient and their guardians.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001429630 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample of lot 0001429630 was provided to our quality team for investigation.Through visual inspection, it was observed that the needle is broken, and the tip of the needle is missing therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001429630 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15017626
Report Number9680904-2022-00029
Device Sequence Number2517450
Product Code KNW
UDI-Device Identifier10885403087110
UDI-Public(01)10885403087110
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberDJ3513X
Device Catalogue NumberDJ3513X
Device Lot Number0001429630
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/19/2022
08/24/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/19/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown